Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 46, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 30, 2016, 7:28 PM CDT for Douglas County, Howell County, Texas County, Missouri. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2016, 7:28 PM CDT (00:28 UTC)
- Expired
- Apr 30, 2016, 8:03 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Douglas County, MO, Howell County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:32 PM CDT | HAIL 1 | 7 Wsw Willow Springs, MO | DIME TO QUARTER SIZE HAIL ON HIGHWAY 181 AT THE DOUGLAS AND HOWELL COUNTY LINE |
| Apr 30, 8:00 PM CDT | HAIL 1.25 | Cabool, MO | SEVERAL SOCIAL MEDIA PHOTOS OF QUARTER TO HALF DOLLAR SIZE HAIL IN CABOOL AT 8PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
572
WUUS53 KSGF 010028
SVRSGF
MOC067-091-215-010115-
/O.NEW.KSGF.SV.W.0046.160501T0028Z-160501T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 PM CDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHEASTERN DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 815 PM CDT
* AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
SOUTHWEST OF WILLOW SPRINGS...MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. THIS STORM DOES HAVE A HISTORY OF
PRODUCING LARGE HAIL NEAR GAINESVILLE ABOUT AN HOUR AGO.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
WILLOW SPRINGS... CABOOL...
THIS WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS
PREVIOUSLY IN EFFECT FOR HOWELL...SOUTHERN TEXAS...AND DOUGLAS
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3688 9230 3706 9226 3706 9225 3714 9224
3713 9182 3686 9210
TIME...MOT...LOC 0026Z 214DEG 27KT 3691 9218
HAIL...1.00IN
WIND...<50MPH
$$
BOXELL2 follow-up statements
393
WWUS53 KSGF 010051
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT SAT APR 30 2016
MOC067-091-010101-
/O.CAN.KSGF.SV.W.0046.000000T0000Z-160501T0115Z/
HOWELL MO-DOUGLAS MO-
751 PM CDT SAT APR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOWELL AND
NORTHEASTERN DOUGLAS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3706 9214 3706 9221 3714 9216 3713 9202
3705 9208
TIME...MOT...LOC 0051Z 199DEG 26KT 3709 9214
$$
MOC215-010115-
/O.CON.KSGF.SV.W.0046.000000T0000Z-160501T0115Z/
TEXAS MO-
751 PM CDT SAT APR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN TEXAS COUNTY...
AT 751 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CABOOL...OR 7
MILES EAST OF MOUNTAIN GROVE...MOVING NORTH AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CABOOL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3706 9214 3706 9221 3714 9216 3713 9202
3705 9208
TIME...MOT...LOC 0051Z 199DEG 26KT 3709 9214
HAIL...1.00IN
WIND...<50MPH
$$
BOXELL493
WWUS53 KSGF 010103 RRA
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
803 PM CDT SAT APR 30 2016
MOC215-010113-
/O.CAN.KSGF.SV.W.0046.000000T0000Z-160501T0115Z/
TEXAS MO-
803 PM CDT SAT APR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TEXAS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN MISSOURI.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.
LAT...LON 3706 9214 3706 9221 3714 9216 3713 9202
3705 9208
TIME...MOT...LOC 0102Z 214DEG 27KT 3717 9207
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:42 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 30, 6:42 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Springfield MO 642 PM CDT SAT APR 30 2016 ...Mesoscale and Aviation Discussions... .MESOSCALE DISCUSSION... Issued at 628 PM CDT Sat Apr 30 2016 Storms have finally developed early this evening across south- central Missouri and portions of the eastern Ozarks. These storms have initiated in a weakly convergent area along a surface cold frontal boundary. The atmosphere in this area is characterized by a moderately unstable atmosphere (MLCAPEs 1200-1700 J/kg) with decent mid-level lapse rates. Effective bulk shears are weak, however higher values (30-35 knots) have impinged on the storms near the Arkansas border as a secondary jet streak approaches this region. This feature has likely resulted in the more robust convection across this area. Heading through mid-evening, a severe threat will remain across south-central Missouri as effective bulk shear continues to increase and the front/storm outflows initiate additional convection. Storms should then begin to weaken and push out of the eastern Ozarks around mid-evening as instability decreases and the front shifts east of the region. On another note, we have added a mention of patchy fog to much of southern and portions of central Missouri for later tonight. Dew point depressions will become almost nil with winds become very light. Area lakes will also see good potential for fog as lake temps are in the mid to upper 60s. && .SHORT TERM...(This evening through Sunday) Issued at 228 PM CDT Sat Apr 30 2016 Dryline currently moving across the forecast area this afternoon is expected to spark storms that will affect mainly the eastern Ozarks through this evening. A few strong to severe storms will be possible through early evening as mentioned in the previous mesoscale discussion. Otherwise expect sky cover to continue clearing from west to east as drier airmass behind the cold front spreads across the area and main area of low pressure over the central Plains pushes eastward toward the Ohio Valley. Temperatures are expected to drop into the 40s over the western Ozarks and southeast Kansas tonight. Still looks like we will have temperatures about 10 to 15 degrees cooler on Sunday. .LONG TERM...(Sunday Night through Saturday) Issued at 228 PM CDT Sat Apr 30 2016 Models have increased the coverage of precipitation associated with passage of upper level trough axis on Monday/Monday night...but continue to keep accumulations low. Instability is low to nil so will keep thunder out of the forecast. The rest of the work week looks dry as high pressure builds across the region and upper ridge sets up across the Rockies. There may be some increase in cloud cover Wednesday night as a weak disturbance drops southeast around the back side of the Great Lakes upper trough. Storm activity may pick up late next weekend as an upper level trough develops over the southwest U.S. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 628 PM CDT Sat Apr 30 2016 Skies will clear off this evening with VFR expected for much of the night. There is then increasing potential for patchy/shallow fog late tonight and early Sunday morning as winds become light. Visibilities in these situations are often highly variable. Any fog should then dissipate by mid-morning on Sunday with VFR returning. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && MESOSCALE...Schaumann SHORT TERM...Terry LONG TERM...Terry AVIATION...Schaumann
Hazardous weather outlook, Apr 30, 7:05 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 705 PM CDT SAT APR 30 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 705 PM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED FOG RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL PERSIST THIS EVENING...MAINLY IN AREAS ALONG AND EAST OF A LINE FROM SALEM TO GAINESVILLE. THE MAIN POTENTIAL HAZARDS FROM THESE STORMS WILL BE HAIL TO THE SIZE OF HALF DOLLARS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS OVER 50 MPH. STORMS ARE EXPECTED TO DIMINISH AND PUSH OUT OF THE EASTERN OZARKS BY LATE EVENING. PATCHY FOG WITH VISIBILITIES OF A MILE OR LESS IS EXPECTED LATE TONIGHT...ESPECIALLY IN VALLEYS AND AROUND AREA LAKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR AREAS ALONG AND EAST OF A SALEM TO GAINESVILLE LINE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Apr 30, 7:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 1 NE GAINESVILLE 36.61N 92.42W
04/30/2016 E2.00 INCH OZARK MO PUBLIC
FROM 2 INCH TO 1.5 INCH HAIL. SIZE ESTIMATED FROM PHOTO.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:17 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 43 min |
| Apr 30, 8:19 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 11 min |
| Apr 30, 10:32 PM CDT | Special Weather Statement | SGF | Texas | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.